Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help! Cold Turkey SSRI now Ativan Dependency


[Ho...]

Recommended Posts

Hey guys! Really hoping for help and advice. I’m a 28 year old female with a 4 1/2 month old baby in a terrible, terrible position. 3 months ago I was enjoying life with my baby, my husband, my career, my family and now I am very sick.

 

My background:

Diagnosed with GAD and panic disorder when I was 13 in 2005.

Zoloft 50mg (2005-2007) - tapered no problem

Panic attacks came back 2012

Celexa 10mg - 2012-2014

Panic attacks came back

Paxil 20mg - 2014-2016 - gained weight so switched to Lexapro no problem

Lexapro 20mg - 2016-May 2020

Delivered baby May 10, 2020 and had postpartum anxiety - doc switched to Celexa

May 20, 2020 - Celexa 10mg, then increased to 20mg and was doing great.

August 1, 2020 - Doc then increased to 30mg and I crashed - adverse reactions and akathesia - told to stop cold turkey

Developed bad SSRI withdrawal symptoms so doc prescribed Ativan as needed. Started having interdose withdrawals from inconsistency so changed it to a schedule beginning of September 2020

September 13, 2020-Now - .125mg Ativan 3 x’s a day

 

I feel terrible. I can’t tell if it’s SSRI withdrawals or the Ativan but I know Ativan is not making it any better. Staying on it longer will just develop more dependency but I am also very much unstable (house bound, unable to work due to not being able to handle ANY stress, flu like symptoms, bad anxiety, air hunger, internal uneasiness and despair, achey/restless legs, INSOMNIA, twitches in legs, heart races for 30minutes after taking morning ativan, weak, agitated/irritable, can’t handle a lot of stimulation, lower back of brain burns, fatigued through the day but very restless, lack of pleasure, can’t focus, obsessing over how bad I feel, catastrophizing thoughts)

 

My question is, should I go ahead and start the Ashton Taper Method for the Ativan even though I feel so terrible? Not sure if I will ever “stabilize” at this point. Or should I try a more rapid taper?

 

FYI - I found out I developed a dependency by not taking my middle dose one day. When I did this, I had severe leg muscle pain and aches, restless legs/almost akathisia and didn’t sleep at all that night compared to the 4 hours I usually get.

 

I am so scared and begging for any help you can give. As a first time mom, this is an absolute nightmare. Please help me.

Link to comment
Share on other sites

Hello HopeForTomorrow,

 

Welcome to Benzo Buddies and congratulations on the birth of your baby. Being a new mom brings such joy, but it can be tiring and stressful as well.

 

It's a little hard to determine the reason for all the symptoms but I would suggest that the cold turkey from 30mg celexa is a part of the equation. You have not been off the drug very long, additionally there have been a lot of medication changes which can really upset a fragile nervous system.

 

The ativan can contribute to how you feel as well. I was prescribed ativan for a supposed inner ear issue. Occasionally I would also skip a dose to see how my ears were doing. I got very very sick but then felt better when I took the ativan. That was a clear indication that the drug was a problem, sadly neither me or my doctor knew this.

 

I would not suggest a rapid taper since you are very symptomatic at this point.  I think if it were me I would try to wait and see if I could stabilize and recover some from the cold turkey of celexa.  I hope others who have experience with this drug will offer their experience. I'll give you a link to the Other Medications Board where you can post questions about this drug.

 

You have not taken ativan for a long time, but it doesn't take long to develop a dependence. Since you are symptomatic, a slow taper would be the suggested way to taper off.  Generally, a reduction of no more than 5-10 % every 10-14 days is suggested.  I'll give you a link to the Planning Your Withdrawal Board for more information.

 

I know things are rough now but they can improve once your nervous system settled down and starts to recover.  I'm glad you are here, you'll get a lot of support through this challenging time.  We understand what you are going through so let us know how we can help.

 

Other Medications

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

 

 

Link to comment
Share on other sites

Thank you so much! I felt like I was doing much better with the Celexa withdrawals prior to this week when I did the mid day drop of ativan. Once I did that, I have gotten substantially worse. It makes me feel like a lot of my issues are made worse by ativan. Should I try and get to where I was feeling prior to the day of the drop in ativan and then do this schedule?

 

Week 1 - Ativan .125mg 3 x’s day (currently)

Week 2 - Ativan .125mg, Ativan .125mg, Valium 1.25mg

Week 3 - Ativan .125mg, Valium 1.25mg, Valium 1.25mg

Week 4 - Valium 1mg (morning), Valium 2.5mg (night) - this is first reduce by .25mg Valium

(Hold 1-2 weeks depending on symptoms)

Next - .5mg Valium (morning), 2.5mg Valium (night)

(Hold 1-2 weeks depending on symptoms)

Next - .5mg Valium (morning), 2mg Valium (night)

(Hold 1-2 weeks depending on symptoms)

Next - (no more morning dose), 2mg Valium (night)

Next - 1.5mg Valium

Next - 1mg Valium

Next - .5mg Valium

Drop off

Link to comment
Share on other sites

×
×
  • Create New...